Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS Burlington, VT

August 19, 2011Caledonia County, Essex County, Orange County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 19, 2011, 4:36 PM EDT for Caledonia County, Essex County, Orange County, Vermont. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 4:36 PM EDT (20:36 UTC)
Expired
Aug 19, 2011, 5:15 PM EDT
In force
39 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Caledonia County, VT, Essex County, VT, Orange County, VT

The radar

The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:45 PM EDTTSTM WND DMGSouth Ryegate, VTSEVERAL TREES DOWN IN THE TOWN OF SOUTH RYEGATE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS51 KBTV 192036
SVRBTV
VTC005-009-017-192115-
/O.NEW.KBTV.SV.W.0090.110819T2036Z-110819T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
436 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN ESSEX COUNTY IN NORTHEAST VERMONT...

* UNTIL 515 PM EDT.

* AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GROTON...
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BARNET AND RYEGATE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4439 7179 4436 7181 4436 7191 4433 7196
      4433 7198 4428 7206 4425 7204 4418 7205
      4414 7203 4411 7218 4428 7227 4447 7175
      4440 7172
TIME...MOT...LOC 2036Z 244DEG 13KT 4422 7215

$$
SLW
3 follow-up statements
112 
WWUS51 KBTV 192055
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
455 PM EDT FRI AUG 19 2011

VTC005-009-017-192115-
/O.CON.KBTV.SV.W.0090.000000T0000Z-110819T2115Z/
CALEDONIA VT-ORANGE VT-ESSEX VT-
455 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...AND SOUTHWESTERN
ESSEX AND SOUTHEASTERN CALEDONIA COUNTIES IN NORTHEAST VERMONT...

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR RYEGATE...
MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MCINDOE FALLS...BARNET...EAST BARNET...WEST WATERFORD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4439 7179 4436 7181 4436 7191 4433 7196
      4433 7198 4428 7206 4425 7204 4418 7205
      4414 7203 4414 7204 4432 7216 4447 7175
      4445 7174 4440 7172
TIME...MOT...LOC 2055Z 244DEG 13KT 4424 7206

$$

SLW
903 
WWUS51 KBTV 192104
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT FRI AUG 19 2011

VTC017-192114-
/O.CAN.KBTV.SV.W.0090.000000T0000Z-110819T2115Z/
ORANGE VT-
504 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE COUNTY IS
CANCELLED...

STRONG TO SEVERE THUNDERSTORMS HAVE EXITED THE AREA AND MOVED INTO 
NEW HAMPSHIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4428 7206 4434 7209 4447 7176 4440 7173
      4439 7179 4436 7181 4436 7191 4433 7196
      4433 7198
TIME...MOT...LOC 2104Z 244DEG 13KT 4428 7200

$$

VTC005-009-192115-
/O.CON.KBTV.SV.W.0090.000000T0000Z-110819T2115Z/
CALEDONIA VT-ESSEX VT-
504 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN ESSEX AND EAST CENTRAL CALEDONIA COUNTIES IN
NORTHEAST VERMONT...

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MCINDOE
FALLS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST WATERFORD...CONCORD CORNER...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4428 7206 4434 7209 4447 7176 4440 7173
      4439 7179 4436 7181 4436 7191 4433 7196
      4433 7198
TIME...MOT...LOC 2104Z 244DEG 13KT 4428 7200

$$

SLW
894 
WWUS51 KBTV 192120
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT FRI AUG 19 2011

VTC005-009-192126-
/O.EXP.KBTV.SV.W.0090.000000T0000Z-110819T2115Z/
CALEDONIA VT-ESSEX VT-
520 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESSEX AND EAST
CENTRAL CALEDONIA COUNTIES IN NORTHEAST VERMONT HAS EXPIRED...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG THE 
CONNECTICUT RIVER NEAR WATERFORD...MOVING NORTHEAST AT 15 MPH. THIS 
STORMSHOULD CONTINUE TO MOVE ALONG THE VERMONT/NEW HAMPSHIRE BORDER 
THROUGH 545 PM.

THIS STORM MAY PRODUCE WIND GUSTS TO 50 MPH AND HAIL UP TO 3/4 INCH 
DIAMETER AS WELL AS HEAVY RAINFALL AND DANGEROUS LIGHTNING...JUST 
UNDER SEVERE THUNDERSTORM CRITERIA. THEREFORE THE NATIONAL WEATHER 
SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4428 7206 4434 7209 4447 7176 4440 7173
      4439 7179 4436 7181 4436 7191 4433 7196
      4433 7198
TIME...MOT...LOC 2104Z 244DEG 13KT 4432 7198

$$
SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:04 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 19, 4:04 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
404 PM EDT FRI AUG 19 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL END THIS EVENING AS AN
UPPER LEVEL DISTURBANCE PUSHES EAST OF THE AREA. MOST OF SATURDAY
WILL BE DRY WITH WEAK HIGH PRESSURE OVER THE AREA. A STRONG UPPER
LEVEL TROUGH WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY
INTO SUNDAY NIGHT. A FEW SHOWERS ARE STILL POSSIBLE MONDAY...
FOLLOWED BY COOL AND DRIER WEATHER ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 359 PM EDT FRIDAY...THE THREAT OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE ACROSS MUCH OF VERMONT INTO EARLY TONIGHT. HIGH CAPE
LOW SHEAR ENVIRONMENT RESULTING IN PULSE STORMS...WHICH MAY CONTAIN
SOME GUSTY WINDS AND SMALL HAIL...ALONG WITH BRIEF HEAVY RAIN.
AS SHORTWAVE MOVES EAST OF THE AREA EARLY TONIGHT...AND
INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING...EXPECT THE
SHOWERS/STORMS TO END. MAINLY CLEAR SKIES EXPECTED OVERNIGHT WITH
AREAS OF FOG/HAZE. VSBYS LOWEST IN CLIMO FAVORED LOCALES. MIN
TEMPS EXPECTED TO BE MOSTLY IN THE 50S...EXCPT FOR SOME UPPER 40S
IN ADRNDKS/NE KINGDOM...AND LOWER 60S ALONG LAKE CHAMPLAIN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 359 PM EDT FRIDAY...SATURDAY SHAPING UP AS A MAINLY DRY AND
WARM DAY WITH GENERAL AREA OF HIGH PRESSURE OVER THE NORTH
COUNTRY. A WEAK SHORTWAVE WILL MOVE ACROSS THE REGION...AND
COUPLED WITH SOME AFTERNOON INSTABILITY...MAY PRODUCE ISOLATED
SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE A FEW DEGREES
ABOVE NORMAL WITH HIGHS IN THE LOWER TO MID 80S. ANY ISOLATED
STORMS WILL DISSIPATE EARLY SATURDAY EVENING. CLEAR SKIES WILL
THEN GIVE WAY TO INCREASING CLOUDS OVERNIGHT ALONG WITH THE CHANCE
OF A FEW SHOWERS LATE OVER WESTERN ZONES AS WE BEGIN TO COME UNDER
THE INFLUNCE OF DEEPENING UPPER TROUGH DROPPING SOUTHEASTWARD FROM
NORTH OF THE GREAT LAKES.

DURING SUNDAY...PRECIPITATION CHANCES INCREASE DURING THE DAY ON
SUNDAY AS HEIGHTS FALL IN RESPONSE TO APPROACH OF AFOREMENTIONED
UPPER TROUGH. DEEP MOISTURE AND LIFT PROVIDED BY SERIES OF
SHORTWAVES MOVING THROUGH THE UPPER TROUGH AND STRONG APPROACH OF
SURFACE COLD FRONT WILL RESULT IN POTENTIAL FOR SOME LOCALLY HEAVY
RAINFALL SUNDAY AFTERNOON/EVENING. ALSO POTENTIAL FOR SOME STRONG
STORMS WITH INCREASING WIND FIELD AND SHEARED
ENVIRONMENT...ALTHOUGH INSTABILITY MAY BE LACKING DEPENING ON HOW
MUCH CLOUDS AND PRECIPITATION LIMIT SURFACE HEATING. CHANCES FOR
RAIN AND THUNDERSTORMS DECREASE AFTER MIDNIGHT SUNDAY NIGHT AS
COLD FRONT MOVES EAST OF THE AREA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 359 PM EDT FRIDAY...STILL CHANCE OF SHOWERS DURING MONDAY
WITH COLD AIR ADVECTION ON NORTHWEST FLOW AND UPPER TROUGH STILL
REMAINING OVER THE REGION. HIGH PRESSURE WILL BRING DRIER
CONDITIONS TO THE NORTH COUNTRY FOR TUESDAY AND WEDNESDAY...
ALTHOUGH THERE IS A SLIGHT CHANCE FOR SOME SHOWERS ON TUESDAY...AS A
COOL POOL OF AIR ALOFT WILL PRODUCE SOME INSTABILITY ACROSS THE
REGION. NEXT FRONTAL SYSTEM APPROACHES WEDNESDAY NIGHT INTO
THURSDAY...BRINGING OUR NEXT CHANCE OF SHOWERS AND STORMS. FRONT
MOVES EAST OF THE AREA BY FRIDAY...WITH HIGH PRESSURE AND
RETURNING WITHDRY AND PLEASANT CONDITIONS.

TEMPERATURES A FEW DEGREES BELOW NORMAL FOR MONDAY AND TUESDAY WITH
HIGHS BOTH DAYS MAINLY IN THE 70S. TEMPS REBOUND TO AROUND 80 FOR
WEDNESDAY/THURSDAY...THEN BACK TO SEASONABLE LEVELS ON FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...MAINLY VFR CONDITIONS WILL PERSIST THROUGH
THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS HAVE FORMED AND
WILL CONTINUE INTO THE AFTERNOON AND EVENING FOR VERMONT. EXPECT
PERIODS OF MVFR CONDITIONS WITH INTERMITTENT SHOWERS AND
THUNDERSTORMS FOR BTV...MPV...AND RUT. NEW YORK TERMINALS WILL NOT
BE AFFECTED BY SHOWERS OR STORMS.

CONDITIONS GENERALLY IMPROVE INTO THE NOCTURNAL HOURS. HOWEVER...SLK AND MPV
WILL BE IMPACTED BY FOG/MIST BY 5Z...LIFR CONDITIONS ARE EXPECTED
UNTIL 12Z. BY 13Z THE SUN WILL HAVE BURNED OFF FOG/MIST AND
STRATUS. BTV AND RUT MAY SEE MVFR CONDITIONS DUE TO MIST SINCE
PRECIPITATION HAS OCCURRED AND CLEARING SKIES ARE EXPECTED.

SOUTHERLY WINDS 5 TO 10 KTS WILL BECOME MOSTLY CALM OVERNIGHT.
WINDS WILL SHIFT SOUTHWESTERLY ON SATURDAY WITH SPEEDS AROUND 5 TO
10 KTS...MSS MAY SEE SOME HIGHER WIND SPEEDS AROUND 10 TO 15 KTS
DUE TO LOCALIZED EFFECTS OF THE SAINT LAWRENCE VALLEY.

OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY...
12Z SATURDAY THROUGH 06Z MONDAY...MAINLY VFR...WITH LOW CHANCES
FOR WIDELY SCATTERED MVFR SHOWERS AND THUNDERSTORMS AS SEVERAL
WEAK UPPER DISTURBANCES TRACK ACROSS THE REGION.

06Z MONDAY THROUGH TUESDAY...VFR WITH PERIODS OF MVFR/IFR ARE
EXPECTED AS LOW PRESSURE SYSTEM MOVES THROUGH THE REGION BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS.

WEDNESDAY WILL BE VFR WITH HIGH PRESSURE BUILDING ACROSS THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...RJS
AVIATION...BOYD
Hazardous weather outlook, Aug 19, 9:59 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT FRI AUG 19 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-201400-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
959 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK BY EARLY THIS AFTERNOON.
THESE STORMS WILL MOVE EAST INTO THE CHAMPLAIN VALLEY AND PARTS OF
VERMONT THROUGH LATE THIS AFTERNOON. THE PRIMARY THREAT WILL BE CLOUD TO
GROUND LIGHTNING...BRIEF GUSTY WINDS...AND SMALL HAIL ASSOCIATED
WITH THE STRONGER STORMS. THIS ACTIVITY WILL DISSIPATE AROUND
SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 12:24 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1224 PM EDT FRI AUG 19 2011

NYZ034-035-VTZ009-011-191730-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN ESSEX NY-
WESTERN RUTLAND VT-
1224 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHWESTERN RUTLAND...
SOUTHEASTERN ESSEX AND SOUTHWESTERN ADDISON COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHAROAH MOUNTAIN...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHILSON...IRONVILLE...TICONDEROGA...CROWN POINT CENTER...LARRABEES
POINT...WEST BRIDPORT...SHOREHAM...BRIDPORT...WEST CORNWALL...
SHOREHAM CENTER...

LAT...LON 4372 7338 4379 7336 4380 7338 4379 7357
      4377 7368 4378 7374 4400 7377 4409 7317
      4368 7315
Special weather statement, Aug 19, 1:13 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
113 PM EDT FRI AUG 19 2011

NYZ035-VTZ008-009-011-012-018-019-191815-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
113 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ADDISON...
NORTHERN RUTLAND...NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND
SOUTHWESTERN WASHINGTON COUNTIES...

AT 106 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
ADDISON TO WEST CORNWALL TO CHIPMANS POINT TO 5 MILES NORTHEAST OF
BOLTON LANDING...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...ORWELL...WALTHAM...BENSON...WEYBRIDGE...BROOKSVILLE...NEW
HAVEN...LEICESTER...NEW HAVEN MILLS...BRISTOL...HYDEVILLE...FAIR
HAVEN...

LAT...LON 4351 7325 4356 7326 4358 7330 4362 7332
      4362 7336 4358 7337 4357 7341 4364 7343
      4379 7336 4380 7344 4395 7336 4417 7349
      4412 7287 4397 7278 4393 7278 4391 7274
      4372 7284 4350 7314
Special weather statement, Aug 19, 2:56 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
256 PM EDT FRI AUG 19 2011

VTZ009>012-018-019-192000-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
256 PM EDT FRI AUG 19 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN
RUTLAND...SOUTH CENTRAL ORANGE...SOUTHEASTERN ADDISON AND WINDSOR
COUNTIES...

AT 248 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES EAST OF GOSHEN TO KILLINGTON TO DANBY FOUR CORNERS...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ROCHESTER...GAYSVILLE...WESTON...POMFRET...SIMONSVILLE...WEST
WOODSTOCK...EAST BETHEL...PROCTORSVILLE...AMSDEN...NORTH
SPRINGFIELD...POMPANOOSUC...UNION VILLAGE...

LAT...LON 4325 7281 4330 7284 4329 7299 4331 7315
      4369 7281 4390 7311 4386 7218 4376 7220
      4370 7230 4360 7233 4358 7237 4338 7241
      4336 7238 4330 7239 4323 7244 4322 7269

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:24 PM EDTSpecial Weather StatementBTVAddison66 min
Aug 19, 1:13 PM EDTSpecial Weather StatementBTVAddison, Rutland62 min
Aug 19, 1:32 PM EDTAreal Flood AdvisoryBTVOrange, Windsor77 min
Aug 19, 2:56 PM EDTSpecial Weather StatementBTVWindsor64 min
Aug 19, 3:33 PM EDTSevere Thunderstorm WarningBTVOrange, Windsor42 min
Aug 19, 4:24 PM EDTFlash Flood WarningBTVWindsor2 hr

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.